MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ PRESSURE RATED EXTENSION SET WITH Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ PRESSURE RATED EXTENSION SET WITH Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX5301
Medical Device Problem Codes Disconnection (1171); Free or Unrestricted Flow (2945)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxguard¿ pressure rated extension set with y-site(s) tubing disconnected from the y-site during use, allowing blood to freely flow from the iv site.The following information was provided by the initial reporter: "at the ysite, it disconnected.This allowed blood to flow freely from the iv site and there wasn't a clamp on the portion still attached to the iv site to stop the blood flow.This caused loss of blood and risk of infection to the patient.
 
Additional Manufacturer Narrative
Investigation summary one photo of was received for quality investigation.The customer complaint of connection issues (disconnection) - flow issues - accuracy (flowing freely) could not be confirmed based on the evaluation of the photo provided.A failure of separation can be confirmed based on the photo provided.A device history record review for model mx5301 lot number 22109038 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.
 
Event or Problem Description

Brand Name
BD MAXGUARD¿ PRESSURE RATED EXTENSION SET WITH Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17027041
Report Number9616066-2023-01036
Device Sequence Number3455409
Product Code FPA
UDI-Device Identifier10885403237553
UDI-Public10885403237553
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/03/2025
Device Catalogue NumberMX5301
Device Lot Number22109038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown